Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Oct 25, 2021, 6:01 PM EDT for 14 counties in Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2021, 6:01 PM EDT (22:01 UTC)
- Expired
- Oct 25, 2021, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 30
Counties Ashland County, OH, Erie County, OH, Geauga County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Medina County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 57 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418
WWUS81 KCLE 252201
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
601 PM EDT Mon Oct 25 2021
OHZ003-007>013-018>022-029>032-037-038-047-252300-
Summit OH-Geauga OH-Erie OH-Richland OH-Medina OH-Ottawa OH-
Lorain OH-Sandusky OH-Wayne OH-Lucas OH-Knox OH-Holmes OH-Seneca OH-
Huron OH-Portage OH-Lake OH-Stark OH-Cuyahoga OH-Ashland OH-
Morrow OH-
601 PM EDT Mon Oct 25 2021
...Areas of locally heavy rainfall possible through 700 PM EDT...
At 556 PM EDT, Doppler radar indicates a large are of rainfall with
pockets of locally heavy rainfall. This has caused ponding on water
on area roadways. Slow down and allow extra time to reach your
destination.
HAZARD...Locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Ponding of water on area roadways.
Locations that may be impacted impacted include...
Cleveland, Akron, Canton, Lorain, Elyria, Mansfield, Medina,
Wooster, Sandusky, Ashland, Painesville,Tiffin, Norwalk, Mount
Vernon, Fremont, Willowick, Ravenna, Vermilion, Port Clinton and
Chardon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow down and allow extra time to reach your destination.
&&
LAT...LON 4027 8274 4100 8273 4105 8329 4169 8337
4152 8297 4151 8299 4150 8271 4145 8304
4143 8301 4149 8269 4138 8248 4150 8171
4185 8101 4140 8102 4066 8144 4063 8167
4045 8167 4045 8218 4024 8221
TIME...MOT...LOC 2156Z 242DEG 18KT 4120 8208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 25, 4:05 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 25, 4:05 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
405 PM EDT Mon Oct 25 2021
.SYNOPSIS...
Low pressure near northwest Ohio will track eastward and push a
cold front across the area this evening. A residual trough will
remain over the area through Tuesday before high pressure
builds from the north and pushes this feature out by
Wednesday. Another low pressure system will bring unsettled
weather for the end of the week.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
A warm front has stalled which was located near Findlay to
Vermilion and across the central basin of Lake Erie. Low
pressure and trailing southward cold front was located near
Lima as of mid afternoon. This low pressure will move eastward
along warm frontal boundary through the evening.
We are watching a corridor clearer skies from north central
Ohio southward into central Ohio this afternoon. This narrow
corridor of clearer skies may help destabilized the lower
atmosphere behind the front sweeps across the region this
evening. There is a marginal risk for strong to severe storms
for the remainder of this afternoon into the evening for north
central and northeast Ohio. Bulk shear values are modest around
30 to 35 knots and forecast CAPE values may creep up to 500 J/KG
depending on how much peaks of sunshine we get this afternoon.
Again, this potential severe weather setup will be a moderate
shear, low CAPE type of event with isolated damaging wind gusts
up to 60 mph and a brief tornado or two possible. The timing for
isolated strong to severe convection will be now through mid
evening or about 8 pm.
Blustery northerly winds 15 to 25 will follow behind the
passage of the cold front and low pressure system tonight.
Colder air will spill over the milder lake water. 850 mb
temperatures will fall to 0C to -2C by early Tuesday morning.
Lake effect rain showers are expected to develop overnight and
linger through much of Tuesday downwind of Lake Erie.
Temperatures will be much cooler on Tuesday in the upper 40s to
lower 50s. High pressure will build down into western Ohio by
late Tuesday night. Where skies clear out across western Ohio,
temperatures will drop into the upper 30s. The rest of the area
will likely remain mostly cloudy through Tuesday night which
will keep temps in the lower to middle 40s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
An upper-level ridge will briefly build east over the local area
Wednesday as the large upper-level trough/low slide east off the New
England coastline and dry weather is expected through Wednesday
night. Most areas should see sunshine for most of the day, although
clouds will begin to increase from the southwest by Wednesday
evening. Highs will be in the mid to upper 50s, with overnight
lows in the mid to upper 40s along the immediate lakeshore and
across northwestern Ohio and the upper 30s to lower 40s across
Northeast Ohio and Northwest Pennsylvania. Will need to monitor
potential for patchy frost in interior NW PA, but overnight
cloud development may hinder frost development.
The brief respite in active weather will come to an end on Thursday
as a deep vertically stacked low moves northeast from the lower
Mississippi Valley into the eastern Tennessee Valley. Southeasterly
flow will increase ahead of the low Thursday afternoon and evening,
allowing moisture and precipitable water values to increase across
the local area. PoPs increase from the southwest Thursday afternoon
and evening and most areas should see a soaking rain by the end of
the period. Will continue to refine PoPs/QPF as the event draws
closer and will monitor for the potential for locally heavy
rainfall. The moist southerly flow will provide slightly warmer
temps Thursday with highs in the low to mid 60s and lows in the
upper 40s to lower 50s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The low will continue to track east-northeast across the Ohio and
Tennessee valleys Friday before moving into the Alleghenies on
Saturday. As of now, it looks like stratiform rain will
continue through most of Friday, with PoPs decreasing as the low
begins to slide east of the area Friday night into Saturday
morning. Cool northwesterly flow develops on the backside of the
low and cyclonic flow and upper-level troughing will produce a
chance of lake-enhanced rain showers through Sunday and perhaps
Monday. The synoptic setup becomes uncertain beyond Sunday
morning, but the next system may begin to influence the area as
early as Sunday afternoon.
The extended period will feature near-normal highs in the 50s.
Overnight lows will gradually decrease through the period, with lows
in the 40s Friday night and lows dropping into the upper 30s to
lower 40s by Sunday night.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
The main aviation concerns for this TAF update will be the
rapidly deteriorating conditions and lowering ceilings from VFR
to IFR and some LIFR. A frontal boundary near northwest Ohio
divides the area with VFR ceilings east of it and IFR ceilings
west of it this afternoon. This frontal boundary will slowly
move through the area this afternoon and evening. We have TAFs
dropping from west to east during this transition from VFR to a
couple hours of MVFR and quickly to IFR and some localized LIFR
this evening. We will continue with scattered rain showers this
afternoon into the overnight along with light mist or fog as
well. There will be a brief window this afternoon for line of
convection to develop along the cold front across portions of
central Ohio. Have mentioned VCTS for a couple hours for MFD and
CAK later this afternoon. Winds will be southerly 5 to 10 knots
ahead of the front. Winds will quickly shift from the north
behind the passage of the front 10 to 15 knots this evening and
overnight. Some gusts will be up to 25 knots through Tuesday
morning.
Outlook...Non-VFR possible with periods of rain Tuesday morning
through Wednesday morning and again on Thursday.
&&
.MARINE...
Northerly to northeasterly winds at 20 to 25 knots will spread east
across the lake and become northwesterly through this evening. Have
Small Craft Advisories expanding eastward with the increase of winds
through this evening. May need to begin the Small Craft a few hours
earlier in offshore zones from Lake County to Erie County, PA if
winds increase sooner than expected, but opted to maintain headlines
as is for now and will monitor observations over the next several
hours. Northwesterly winds at 15 to 25 knots continue through
Tuesday night, before relaxing to 10 to 15 knots and becoming
northeasterly on Wednesday. Winds should become easterly at 10 to 20
knots Thursday into Friday, which may prompt additional headlines if
the wind forecast trends higher in the upcoming days.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 2 AM Tuesday to 5 AM EDT Wednesday
for LEZ147>149.
Small Craft Advisory until 2 AM EDT Wednesday for LEZ142>144.
Small Craft Advisory from 11 PM this evening to 5 AM EDT
Wednesday for LEZ145-146.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Griffin
MARINE...MainesHazardous weather outlook, Oct 25, 10:00 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cleveland OH 1000 AM EDT Mon Oct 25 2021 OHZ010-011-013-018>023-027>033-036>038-047-261400- Lorain-Cuyahoga-Geauga-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox- 1000 AM EDT Mon Oct 25 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are possible this afternoon and evening across portions of northern Ohio. Some thunderstorms may approach severe limits with damaging wind gusts. A tornado or two is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>149-162>169-OHZ003-006>009-012-014-017-089-PAZ001>003- 261400- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lake- Ashtabula Inland-Hancock-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 1000 AM EDT Mon Oct 25 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 25, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
601 PM EDT Mon Oct 25 2021
OHZ003-007>013-018>022-029>032-037-038-047-252300-
Summit OH-Geauga OH-Erie OH-Richland OH-Medina OH-Ottawa OH-
Lorain OH-Sandusky OH-Wayne OH-Lucas OH-Knox OH-Holmes OH-Seneca OH-
Huron OH-Portage OH-Lake OH-Stark OH-Cuyahoga OH-Ashland OH-
Morrow OH-
601 PM EDT Mon Oct 25 2021
...Areas of locally heavy rainfall possible through 700 PM EDT...
At 556 PM EDT, Doppler radar indicates a large are of rainfall with
pockets of locally heavy rainfall. This has caused ponding on water
on area roadways. Slow down and allow extra time to reach your
destination.
HAZARD...Locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Ponding of water on area roadways.
Locations that may be impacted impacted include...
Cleveland, Akron, Canton, Lorain, Elyria, Mansfield, Medina,
Wooster, Sandusky, Ashland, Painesville,Tiffin, Norwalk, Mount
Vernon, Fremont, Willowick, Ravenna, Vermilion, Port Clinton and
Chardon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow down and allow extra time to reach your destination.
&&
LAT...LON 4027 8274 4100 8273 4105 8329 4169 8337
4152 8297 4151 8299 4150 8271 4145 8304
4143 8301 4149 8269 4138 8248 4150 8171
4185 8101 4140 8102 4066 8144 4063 8167
4045 8167 4045 8218 4024 8221
TIME...MOT...LOC 2156Z 242DEG 18KT 4120 8208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:12 PM EDT | Areal Flood Advisory | CLE | Holmes, Knox, Marion, Morrow | 4 hr |
| Oct 24, 11:23 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 4 hr |
| Oct 25, 4:07 AM EDT | Small Craft Advisory | CLE | 52 hr | |
| Oct 25, 6:36 PM EDT | River Flood Warning | CLE | Sandusky, Wood | 35 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.